Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Dizziness and feeling of off balance while walking. Neurological problem? - Online Doctor Chats

Date : 30-May-2013
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
User:Hello Doctor,

For the last one month, I am feeling tired and getting off balance too. My bp level and sugar are normal. can you please suggest what could be the reason and what should i do?

Warm Regards, XXXXXXX
Doctor:Dr. XXXXXXX here
Doctor:May I know your age and gender?
User:37 and male
Doctor:Since when are you having these symptoms?
User:for the last one month
Doctor:Do you have fever?
Doctor:Do you have dizziness or difficulty while walking?
Doctor:Do you have nasal congestion, sorethroat, headache?
Doctor:Are you there?
User:in between i got a call
User:yes, i have dizziness when i am doing some activity
User:including walking
User:sometimes i go off balance while walking for some stretch
Doctor:Do you mean you sway while walking?
Doctor:Have you fallen any time?
User:and after walking few steps if i stop and turn, i dont have full control
Doctor:Do you have nasal congestion, sorethroat or headache?
Doctor:Have you had similar symptoms in the past?
Doctor:Do you have history of diabetes, high blood pressure, hear ailment or thyroid disturbances?
User:i had fever may be two months back and i was very tired during the fever
Doctor:Are you on any regular medication?
Doctor:Do you feel dizzy upon changing posture, turning the head?
User:no.. but when i get up, i used to feel
User:but more i feel, while i am walking
User:sitting in one place, i dont feel any probnlem
Doctor:Let me brief you.
Doctor:The symptoms you describe does not look concerning.
Doctor:Sometimes we do see few patients suffering with post infection syndrome lasting for few months.
Doctor:The symptoms you have had could be related to your last infection.
User:ok.. when you mentioned about this, i remember i had a similar problem few months back
User:when i had fever and i felt very tired and was loosing weight and then too, the doctor suggested that i could be post infection syndrome
User:after taking rest for two more weeks, it was ok
Doctor:This can be corrected with plenty of fluids, vegetables, multivitamin pills and some drugs like cinnarizine.
User:ok.. but last time, i was not getting off balanced..
Doctor:Though the symptoms feel similar to post infection syndrome, a few other conditions needs to be ruled out.
Doctor:They include
Doctor:1. A fresh infection (viral)
Doctor:2. Positional vertigo
Doctor:3. Metabolic abnormalities (Sodium, potassium disturbances)
Doctor:Hence in opinion
Doctor:you would need to try these measures
Doctor:1. Drink plenty of water, fresh fruits and vegetables.
Doctor:2. A course of multivitamin pills like Cap zivit
Doctor:one capsule a day for 1-2 weeks.
Doctor:3. Avoid physical strain and strenuous physical exercise.
Doctor:4. If dizziness and off balance are severe
Doctor:a brief course of antivertigo pills can be tried.
Doctor:5. Repeat blood test to exclude anemia and metabolic abnormalities may need to be done.
User:ok.. is it anything to do with nuero?
Doctor:The tests could include complete blood counts, serum electrolytes and so on.
Doctor:Since the symptoms are in paraoxysm and not continuous AND
Doctor:since you do not have associated symptoms such as vomiting, headache, limb weakness
Doctor:the symptoms are unlikely to be related to a neurological problem.
Doctor:So do not worry about neurological issues.
User:ok.. i have general weakness not just the limb
Doctor:You are probably having a benign condition which can be corrected.
Doctor:That is another point against neurological condition.
Doctor:A localising symptom, persistent symptoms associated with severe vomiting and so on are suggestive of neurological illness.
Doctor:And you DO NOT have these symptoms
User:Thank you doctor, it was really helpful..
User:i will take the medication suggested by you and will try for couple of weeks
User:Have a nice day. Once again thanks and Bye :)
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor